MAUDE Adverse Event Report: NOVUS SCIENTIFIC AB TIGR MATRIX; SURGICAL MESH

NOVUS SCIENTIFIC AB TIGR MATRIX; SURGICAL MESH
Model Number NSTM1520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Wound Dehiscence (1154); Seroma (2069)
Date of Event 01/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Global medical partners is the initial importer of the tigr matrix surgical mesh (manufactured by novus scientific ab (sweden).On 01-aug-2024, global medical partners, llc first became aware of a medwatch report (mw5157343) submitted by a patient, who suffered from complications after a breast lift surgery, where the tigr matrix surgical mesh was used.The patient indicated that she had developed a seroma in both breasts, and that the incision separated in multiple areas, with pieces of mesh protruding out of each open area.Patient also indicated that this has caused a lengthy recovery with extended follow up care, and that a scar revision surgery would be necessary in the future.On 06-aug-2024, after obtaining additional information from the surgeon, dr.(b)(6) ((b)(6) plastic surgery), global medical partners, llc informed the manufacturer - novus scientific ab (uppsalla, sweden) of this medwatch report, provided the additional details from the surgeon, and requested the manufacturer to inform global medical partners if the decision would be made to submit a medical device report to fda.Dr.(b)(6) provided the following timeline of events: (b)(6) 2023 - surgery.(b)(6) 2023 - post-op appointment - no major events reported.(b)(6) 2024 - patient called with a right breast seroma.(b)(6) 2024 - dehiscence first noted.(b)(6) 2024 - no evidence of infection.(b)(6) 2024 - follow-up: completed antibiotics.No drains were placed.(b)(6) 2024 - patient placed on two antibiotics.(b)(6) 2024 - patient still had drainage from the right breast.(b)(6) 2024 - exposed mesh was cut out locally in the office.(b)(6) 2024 - cellulitis resolved, drainage is minimal.Left breast almost completely healed.There was still a wound on the right breast with local wound care.(b)(6) 2024 - small area still open with exposed mesh (0.5 x -0.5 cm).Additional notes from surgeon: - seroma was never drained/aspirated; - patient was never taken back to the or for reoperation; - no drains were used during surgey.On 28-aug-2024, global medical partners obtained further information from the surgeon, stating that seroma and wound dehiscence are a common potential issue with this type of surgery and that he did not believe that the tigr matrix was to blame for the issue, as he has experienced the same issues with other similar devices.On 30-aug-2024, novus scientific ab confirmed to global medical partners that they would not be submitting an emdr to fda, based on their own investigation, and also based on dr.Dalagiannis exper opinion that the tigr matrix was unlikely to be the cause of the issues.On 11-sep-2024, global medical partners became aware of a second medwatch report (mw5157343-1) for the same issue, also submitted by the patient, which provided current pictures as additional information to the previous report.The manufacturer was informed of the new medwatch report on 12-sep-2024.On 12-sep-2024, global medical partners decided, out of an abundance of caution, to submit this report to fda, despite the novus internal investigation findings which concluded that it is unlikely that the incident was caused by the novus scientific ab tigr matrix.

Brand Name
TIGR MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
NOVUS SCIENTIFIC AB
virdings alle 2
uppsala, 754 5 0
SW  754 50
MDR Report Key20292709
Report Number3003895717-2024-00001
Device Sequence Number8127454
Product Code FTL
UDI-Device Identifier07332999000239
UDI-Public(01)07332999000239(10)167100-01260911230911
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2024
Report Date (Section F) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Model NumberNSTM1520
Device Lot Number167100-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/01/2024
Device Age1 YR
Event Location Home
Date Report to Manufacturer08/06/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite